Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Birmingham, AL

February 13, 2007Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 6:54 PM CST for Talladega County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 6:54 PM CST (00:54 UTC)
Expired
Feb 13, 2007, 7:21 PM CST
In force
27 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Talladega County, AL

The radar

The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 5:18 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 140054
SVRBMX
ALC121-140145-
/O.NEW.KBMX.SV.W.0027.070214T0054Z-070214T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...TALLADEGA...CHILDERSBURG...TALLADEGA
  SUPER SPEEDWAY

* UNTIL 745 PM CST

* AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF TALLADEGA...AND MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TALLADEGA BY 700 PM CST
  6 MILES SOUTHEAST OF TALLADEGA SUPER SPEEDWAY BY 710 PM CST
  MUNFORD BY 715 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3341 8636 3325 8639 3332 8599 3349 8593
      3364 8604

$$

03
1 follow-up statement
000 
WWUS54 KBMX 140121
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CST TUE FEB 13 2007

ALC121-140132-
/O.CAN.KBMX.SV.W.0027.000000T0000Z-070214T0145Z/
TALLADEGA AL-
722 PM CST TUE FEB 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA COUNTY IS
CANCELLED...

AT 722 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3341 8636 3325 8639 3332 8599 3349 8593
      3364 8604

$$
STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:57 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 13, 2:57 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST TUE FEB 13 2007

.DISCUSSION

STILL EXPECTING A FEW STRONG TO SEVERE STORMS THIS AFTERNOON INTO
THE OVERNIGHT HOURS.

CONVECTION IS NOW FORMING ACROSS EAST CENTRAL MISSISSIPPI AS
TEMPERATURES CLIMB INTO THE LOWER 70S. A DRY SLOT EVIDENT ON WV
IMAGERY IS POSITIONED ACROSS MUCH OF ALABAMA AND EASTERN
MISSISSIPPI GRADUALLY SHIFTING EASTWARD. 500 MB TEMPERATURES ARE
IN THE NEGATIVE MID-TEENS ACROSS MOST OF CENTRAL ALABAMA...WITH A
POTENT UPPER LEVEL JET STREAK SPREADING EASTWARD ALONG THE
NORTHERN GULF COAST. BY 00Z MOST OF CENTRAL ALABAMA WILL BE
POSITIONED BENEATH THE DIVERGENT LEFT EXIT REGION OF THIS JET.
FURTHERMORE...WET BULB ZERO HEIGHTS ARE JUST A BIT ABOVE 8000
FEET. CURRENT THINKING IS 30 VIL SHOULD BE ENOUGH TO PRODUCE
HAIL.

DISTINCT...BUT NOT HIGHLY AMPLIFIED SHORTWAVE SHOULD MOVE EAST OF
ALABAMA BY 4Z.  SURFACE INSTABILITY IS NOT OUT OF CONTROL...BUT
RESPECTABLE FOR MID FEBRUARY WITH CAPES IN THE 500 TO 900
RANGE...AND LIS -2 TO -4.

AFTER THE PASSAGE OF THE FRONT...NORTHERLY WINDS WILL INCREASE TO
AROUND 15 MPH. DURING THE DAY TOMORROW...GUSTS COULD REACH AS HIGH
AS 30 MPH. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED...BUT WILL
WAIT UNTIL THE CONVECTION DIES DOWN BEFORE ISSUANCE TO KEEP
PRODUCT NUMBERS DOWN...ESPECIALLY SINCE WE ARE EXPECTING TO ISSUE
A FEW WARNINGS THIS AFTERNOON.

COLDER CONDITIONS WILL PERSIST...AND WE COULD SEE SOME OF THE
COLDEST TEMPERATURES SO FAR THIS YEAR THURSDAY NIGHT. GUIDANCE HAS
HINTED AT A LITTLE WINTRY WEATHER SATURDAY...BUT CONSISTENCY HAS
BEEN LACKING. SEEMS LIKE THE 12Z RUNS HAVE BEEN COLDER AND WETTER THAN
THE AFTERNOON RUNS. AT THIS TIME...IT LOOKS LIKE THE MOISTURE WILL
SKIRT BY NORTHEASTERN ALABAMA...KEEPING CENTRAL ALABAMA COLD BUT
DRY.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
THE PRE-FRONTAL TROUGH IS EXITING THE TAF SITES AND THE RAIN WILL
BE GONE BY 1930Z.  FOR THE MOST PART EXPECT VFR CEILINGS. DO SEE
SOME LOWER CLOUDS IN EASTERN MS OUT AHEAD OF THE ACTUAL FRONT WHERE
CEILINGS WILL BE MVFR. THE NEXT QUESTION IS WILL THERE BE
REDEVELOPMENT ALONG THE FRONT? NOT EXACTLY SURE AND NOT SEEING
MUCH ON THE RADAR ALONG THE FRONT. THE FRONT WILL MOVE INTO TCL
AROUND 21Z AND REACH TOI AROUND 00Z. WILL GO WITH VCTS FOR THE
FRONT. IF THUNDERSTORMS DO OCCUR THE BEST CHANCE WILL BE FOR MGM
AND TOI. THE DIFFICULT PART IS TIMING. AS FOR CLOUDS AND CEILINGS
WENT WITH THE MORE OPTIMISTIC VFR BUT THERE COULD VERY WELL BE
MVFR CEILINGS AROUND 2000 TO 2500 FT. AFTER THE FRONT PASSES
EXPECT CEILINGS TO BECOME MVFR AND REMAIN THAT WAY OVERNIGHT.
WINDS WILL ALSO BE SUSTAINED AT 13KT ON THE BACKSIDE OF THE FRONT
THROUGH THE NIGHT.

/80/
&&

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     32  39  22  37  18 /  60  10  10  10  10
ANNISTON    34  42  25  40  20 /  60  10  10  10  10
BIRMINGHAM  32  42  24  40  18 /  60  10  10  10  10
TUSCALOOSA  32  41  25  39  19 /  50  10  10  10  10
CALERA      33  42  25  40  20 /  60  10  10  10  10
AUBURN      38  46  26  43  22 /  50  10  10  10  10
MONTGOMERY  38  46  27  43  22 /  50  10  10  10  10
TROY        40  49  27  44  23 /  50  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Feb 13, 1:30 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST TUE FEB 13 2007

ALZ011>015-017>050-141930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD
FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE
COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST
OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE
INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT.

THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE
LARGE HAIL.  THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45
MPH WITH GUSTS TO 60 MPH.  FOR LOCATIONS ALONG AND SOUTH OF
DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED
TORNADOES.

BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR
SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH
GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

...SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY.

80

In the hours before

Local storm report, Feb 13, 6:09 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 E DUNCANVILLE         33.06N 87.36W
02/13/2007  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            QUARTER SIZED HAIL AT THE COUNTY LINE GROCERY...NEAR THE
            BIBB...TUSCALOOSA COUNTY LINE.

0544 PM     HAIL             4 N SELMA               32.47N 87.03W
02/13/2007  E1.00 INCH       DALLAS             AL   AMATEUR RADIO

            QUARTER SIZED HAIL 4 MILES NORTH OF SELMA.

0547 PM     HAIL             2 W HUEYTOWN            33.44N 87.03W
02/13/2007  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN OAK GROVE.

0547 PM     TORNADO          6 NW CENTREVILLE        33.02N 87.21W
02/13/2007                   BIBB               AL   BROADCAST MEDIA

            POSSIBLE TORNADO NEAR COUNTY ROAD 1 AND HIGHWAY
            82...TREES AND POWER LINES DOWN...3 HOMES DAMAGED.

0549 PM     HAIL             2 W HUEYTOWN            33.44N 87.03W
02/13/2007  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN CONCORD.

0555 PM     HAIL             BESSEMER                33.38N 86.96W
02/13/2007  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL IN BESSEMER.

0555 PM     HAIL             HUEYTOWN                33.44N 87.00W
02/13/2007  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN HUEYTOWN.

0559 PM     HAIL             2 E HUEYTOWN            33.44N 86.96W
02/13/2007  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL IN MIDFIELD.

&&

DWILFING
Local storm report, Feb 13, 6:19 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      1 E HUEYTOWN            33.44N 86.98W
02/13/2007                   JEFFERSON          AL   AMATEUR RADIO

            FLOODED ROADS ON TIN MILL ROAD AND ALLISON BONNET
            PARKWAY.

0610 PM     HAIL             HOOVER                  33.38N 86.82W
02/13/2007  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL ON SHADES CREST ROAD AND HIGHWAY 150.

0610 PM     HAIL             1 E HUEYTOWN            33.44N 86.98W
02/13/2007  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL ON TIN MILL ROAD AND ALLISON BONNET
            PARKWAY.

0615 PM     HAIL             HOOVER                  33.38N 86.82W
02/13/2007  E1.00 INCH       JEFFERSON          AL   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL NEAR THE KRISPY KREME IN
            HOOVER.

0617 PM     HAIL             HOOVER                  33.38N 86.82W
02/13/2007  E0.75 INCH       JEFFERSON          AL   TRAINED SPOTTER

            PENNY SIZED HAIL IN BLUFF PARK.

&&

DWILFING
Local storm report, Feb 13, 6:21 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             HOOVER                  33.38N 86.82W
02/13/2007  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

            PENNY SIZED HAIL ON ALFORD AVENUE...LORNA ROAD AND THE
            I-65...I-459 INTERCHANGE.

&&

DWILFING
Local storm report, Feb 13, 6:30 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          2 NW CENTREVILLE        34.17N 85.70W
02/13/2007                   CHEROKEE           AL   AMATEUR RADIO

            LARGE TREES DOWN AND SEVERAL MOBILE HOMES DAMAGED NEAR
            HIGHWAY 82 IN EOLINE

&&

DWILFING
Local storm report, Feb 13, 6:36 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          2 NW CENTREVILLE        32.98N 87.16W
02/13/2007                   BIBB               AL   AMATEUR RADIO

            LARGE TREES DOWN AND SEVERAL MOBILE HOMES DAMAGED NEAR
            HIGHWAY 82 IN EOLINE

&&

DWILFING
Local storm report, Feb 13, 6:53 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 N SELMA               32.44N 87.03W
02/13/2007  E2.75 INCH       DALLAS             AL   EMERGENCY MNGR

            BASEBALL SIZED HAIL IN VALLEY GRANDE.

0640 PM     HAIL             PRATTVILLE              32.46N 86.45W
02/13/2007  E0.75 INCH       AUTAUGA            AL   AMATEUR RADIO

            PENNY SIZED HAIL AT THE HIGHWAY 82 AND 14 INTERSECTION.

0641 PM     TSTM WND DMG     2 NW AUTAUGAVILLE       32.45N 86.68W
02/13/2007                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN AND PEA SIZED HAIL AT THE INTERSECTION OF
            COUNTY ROAD 45 AND COUNTY ROAD 33.

&&

DWILFING

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:10 PM CSTSevere Thunderstorm WarningBMXShelby65 min
Feb 13, 6:13 PM CSTTornado WarningBMXAutauga32 min
Feb 13, 6:30 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson29 min
Feb 13, 6:30 PM CSTTornado WarningBMXChilton, Coosa27 min
Feb 13, 6:39 PM CSTTornado WarningBMXLowndes, Montgomery36 min
Feb 13, 6:51 PM CSTSevere Thunderstorm WarningBMXSt. Clair39 min
Feb 13, 7:12 PM CSTTornado WarningBMXMacon, Montgomery48 min
Feb 13, 7:26 PM CSTTornado WarningBMXBullock34 min
Feb 13, 7:59 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery31 min
Feb 13, 8:08 PM CSTSevere Thunderstorm WarningBMXRussell52 min
Feb 13, 8:14 PM CSTSevere Thunderstorm WarningBMXBarbour31 min
Feb 13, 8:28 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock28 min
Feb 13, 8:33 PM CSTSevere Thunderstorm WarningBMXRussell24 min
Feb 14, 3:51 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.